MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM; SCREW,FIXATION,BONE
Model Number 214.540
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.The received pictures were reviewed and the complained malfunction can be confirmed.It looks like the thread flanks of the cannulated screw did first peel off and then break off at the crossover to the shaft.Product was not returned and no lot number was provided, therefore no further evaluation is possible.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that during an unknown procedure on (b)(6) 2020, the threads of 4.5mm cannulated screw 40mm (ss) stripped off of screw completely upon insertion over guide wire.There was an unspecified amount of surgical delay during the procedure.Fragments were generated, but were removed easily without additional intervention.Procedure was completed successfully.No further information provided.Concomitant devices reported: guide wire (part# unknown, lot# unknown, quantity# 1) screwdriver (part# unknown, lot# unknown, quantity# 1).This report is for 1 4.5mm cannulated screw partially threaded/40mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10028693
Report Number2939274-2020-02266
Device Sequence Number11609656
Product Code HWC
UDI-Device Identifier10886982154163
UDI-Public(01)10886982154163
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.540
Device Catalogue Number214.540
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date05/18/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK - SCREWDRIVERS; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - SCREWDRIVERS